PDA

View Full Version : wellbutrin buzz with 'done



RobotJones
04-24-2008, 12:38 AM
a bit of my background: after more than 2 years of being on methadone i'm now detoxing VERY slowly. as of right now i'm on 12mg and i have until late july to be off completely because of money issues. i used to take prozac for depression after trying a few other SSRI's. but when i started using heroin i wasn't depressed anymore. heroin really was the best anti-depressant i've ever had, but i digress... even after i quit shootin dope the methadone seemed to keep me level and out of depression. but now that i'm in the middle of detoxing from methadone i can feel the depression creeping back in and i know i need to do something about it NOW so i'm not sitting in my room one day with a loaded gun to my temple and a loaded syringe to my vein debating which one would make me happier.

so i went to a doctor (actually she was a nurse practitioner) and asked to be put back on prozac. after tapping her PDA with a stylus for a few seconds she said there's a small risk for heart problems when combined with methadone. so i told her about a 6 month supply of effexor samples i obtained, and again she said there's a small chance of heart problems. she said the only depression medication that doesn't have a risk of heart problems when taken with methadone was wellbutrin. so i said okay. little did i know at the time that even generic wellbutrin costs (with no insurance of course) $93 a month versus generic prozac at $4 a month. and not to mention the effexor which would be free for 6 months because of the samples.

anyway, i paid the $93 and have been taking the wellbutrin for two days now. and i must say i've got a buzz from this shit. it's really fucking me up and i don't like it. i mean, i like it like a junky likes to feel high, but i don't like it because i'm trying to actually stay clean and sober in this most crucial time of my detoxing from methadone. feeling high all day is kinda making me worried that i might relapse and i don't want that.

so i'm wondering:
1) is wellbutrin supposed to make me feel like this?
2) did the nurse practitioner misunderstand the actual risks of prozac and methadone?
3) am i safe? should i do something different?

please if anyone has gone through anything like this before let me know.

JonnyM
04-24-2008, 12:58 AM
Well wellbutrin is a dopamine reuptake inhibitor, and that is an effect cocaine is notorious for. I notice whenever I take wellbutrin I feel a speedy effect, colors seem to be more vibrant and I am instantly in a better mood. I would compare it myself to a small line of coke.

I know it does have potential to cause seizures in a higher dose so just be smart.

I wish I knew about its interactions with 'done but I can't find anything.

maybe one of the other members can shed some light on this.

eerased
04-24-2008, 01:15 AM
Hell ya,,
I thought it was just me but when I was on done before at some point my doc skripted wellbutrin and low and behold back came the nod.. I would sleep walk I mean some crazy shit happened to me when taking both. I got off the W within a week before I burnt the house down or killed somebody.
That was some scary shit!!

My advice would be put down the wellbutrin until you are done with the done.. I'm not sure that there is much info or if the doc would even be aware of this but I can say for sure the two affect each other and you are just another proof of that

Be careful.

RobotJones
04-24-2008, 02:13 AM
thanks johnny and eerased. i think i will get off this shit right away. i've been researching it a bit on the web and some sites talk about a withdrawal period from stopping wellbutrin. i'm sure that won't be an issue since i've only been taking it a few days, but it's just one more reason why i don't want to be on it. why would a doctor prescribe something that's physically addictive and brings on withdrawals when stopped to someone who has a history of addiction AND who's currently detoxing from methadone, which you all probably know has it's own set of withdrawal symptoms that can last for weeks or months?

oh well, the doctors probably get kick-backs from the big pharmaceutical companies when they write a large amount of prescriptions for certain drugs. damn this corporate fascism! (and it won't ever get better without revolution, people)

upstate_007
04-24-2008, 09:47 AM
I have been taking Wellbutrin for about 3 months now. I am trying very very unseccessfully to quit smoking with a little help from it.

Anyhoo.... The first week or two I felt like you described. I decided to ride it out and see what happens. Now I don't feel any side effects from it at all. Everything went away.

OxyContinuously
04-24-2008, 09:55 AM
yup, i was going to say pretty much the same that my man Upstate said

most if not all of the side-effects, like the high feeling u described, should abate after a couple weeks time; docs call this the "adjustment" phase of treatment, and they're right.

especially if u were on another med for depression in the past. prozac works primarily with serotonin, and wellbutrin (bupropion) works primarily with dopamine. having said that, since ur body (ur brain especially) is new to wellbutrin, for the first week to two weeks, you'll def. get side effects related to having excess dopamine floating around such as: euphoria, almost a little speedy, some people sweat more than they normally would, also your sleep may be fitful at first, sometimes your thoughts can race too...

these all clear up after ur body gets used to the new medication and most docs say to stick with it, unless of course, the side effects are bothersome enough to actually affect your sday to day life and inhibit u from doing things u would normally do; in that case, obviously stop taking it..

and i tried to find info about methadone specifically, but i came up dry; best advice would be to see how the two affect you personally, and work from there...

but everything u mentioned so far sounds pretty normal to me..

take care

God_Albino
04-24-2008, 10:13 AM
after the initial 'stimulant' feeling wears off, i lose the ability to feel buzzed from anything, cigs, pot, opiates, it just blocks all good feelings and replaces them with rage, and i'm a pretty mellow guy.

anti-deps work diff for everyone though, if having a buzz is the only side effect you get from it, thank your god man

eerased
04-24-2008, 01:59 PM
All I know is if you decide to keep on it make sure there is someone with you because had I been alone I would have burnt my house down. I dont care if the effects are short term they were horrible like nothing I've even delt with. I had NO controll over what I was doing and that to me was scary. I ruined a really nice quilt, a couch cushion and woke up one night and I was pounding on my bathroom door which was closed, I was trying to get out. It was pitch black all the lights were out and I have no idea how long I was in there. When I woke up at that point I tossed the wellbutrin! Not worth it to me. What were you prescribed it for??

upstate_007
04-24-2008, 02:39 PM
All I know is if you decide to keep on it make sure there is someone with you because had I been alone I would have burnt my house down. I dont care if the effects are short term they were horrible like nothing I've even delt with. I had NO controll over what I was doing and that to me was scary. I ruined a really nice quilt, a couch cushion and woke up one night and I was pounding on my bathroom door which was closed, I was trying to get out. It was pitch black all the lights were out and I have no idea how long I was in there. When I woke up at that point I tossed the wellbutrin! Not worth it to me. What were you prescribed it for??

Wow. That's fucked up. I guess when they say it reacts with people differently they really mean it. I just felt a little weird and speedy for a bit. I woulda freaked out if that happened to me.

eerased
04-24-2008, 02:46 PM
I know specially cuz I never slept walked or talked in my sleep or anything like that. I was totally freaked out. It took me a day to put it all together and realize it was the well and done mixed. As soon as I cut out the well I went back to normal. Freaky shit I tell ya.

savethedogs
04-24-2008, 04:42 PM
Last year, my close friend gave me about 30 of his dad's wellbutrin 300mg XR pills, brand name, saying they were for his dad's sinuses. A few weeks later, I got into the habit of doing methadone again. Side-note: IMO, methadone was the most euphoric opiate I've ever used until tolerance hit. At one point, I started taking one wellbutrin 300mg XR in the morning along with daily methadone, and it was extremely euphoric. I would nod off in the morning through my first 3 classes, more than half the day, and after the nod ended, I'd feel totally refreshed and energized. If I remember correctly, I was also taking a multivitamin daily as well.

Ironically, I was very worried that the combination of methadone and wellbutrin would cause heart problems... I specifically remember hoping that there would be no major side-effects. I did have some heart palpatations and other anomolies during this time, but it might have all been in my head.

Since then, methadone has definitely lost it's magic touch. I remember taking it again for the first time after over a year of being off of it, along with all other opiates. I just remember feeling totally euphoric, orgasmic waves running through my chest down to my legs, nodding off during web-design class and being poked by my friends... ahhh... the memories! :)

eveline
04-24-2008, 11:12 PM
I just came across this... Wikipedia says they're both metabolized by CYP2B6 (not 2D6), so taking them together can increase levels of both... hence the nod... That (IIRC methadone is easier to OD on than a lot of opiates because it's less euphoric and hits more gradually) and the seizure thing make it sound like a bad idea...